Register To Comment
    Page 1 of 3 123 LastLast
    Results 1 to 10 of 21

    Thread: Is pacing a symptom of schizophrenia?

    1. #1
      Active Member
      Join Date
      Jan 2011
      Posts
      77

      Default Is pacing a symptom of schizophrenia?

      I'm not sure where to start but here goes. I did a stupid thing and decided to decrease the dose of my medication from 10mg Abilify to 5mg. Nothing happened but after about 2 weeks I started pacing like anything. I would pace for hours. I know this is not withdrawal symptoms as I was pacing like this when I first started at the low dose. I even had the energy to walk this much and more on Zyprexa. The pacing subsided with the increase of medication.

      At one point the Abilify was giving me too many side effects at 10mg so we decided to cut it down to 5mg and add respiridone 1mg to the mix. But that made things worse because now I couldn't sleep either.

      So I stayed on 5mg Abilify alone and increased the dose once the side effects lessened.

    2. #2
      Administrator calypso's Avatar
      Join Date
      Jan 2011
      Location
      Lancashire
      Posts
      23,092
      My Mood
      Busy

      Default

      It is hard to know if this an effect of taking away some of the drug, increasing an existing behaviour or not. I pace when I am very ill and in a mixed state of bipolar. It becomes almost painful because I cannot stop. It can be anxiety, or agitation - which is not the same thing. I think it can be for me, my body trying to get away from my feelings and block out the pain/thought/destructive actions. A deep distraction to avoid something.

      Sorry I can't be more help.
      "I am She who e're the world was formed, was Rhea, Binah Ge. I am the soundless, boundless bitter sea from whom life welled eternally. Isis in heaven, on Earth Persephone, Levanah of the waves and Hecate. All these am I and all these are seen in me." Dion Fortune.

    3. #3
      Founding Member
      Join Date
      Jan 2008
      Location
      london
      Posts
      5,460

      Default

      a lot of people do it, i don't know if it's a symptom, i think it's one of the things atos drs are told to look out for, i wonder with me whether it's anxiety or a side effect

      I got refused service in a pub once for it, i also got thrown out of somewhere by a security man for the same thing

    4. #4
      Senior Member
      Join Date
      Apr 2012
      Location
      UK>leeds>
      Posts
      235

      Default

      I have had times pacing when on no meds for a long time.
      I hear I hear what you don't hear.

    5. #5
      Senior Member bert tomato's Avatar
      Join Date
      Apr 2010
      Posts
      6,849
      My Mood
      Cynical

      Default

      i am not sure. But if you pace 10,000 steps a day you get great exercise benefits!!!

      The British Heart Foundation (BHF) says 10,000 steps a day (about five miles) can give you a healthy heart and reduce body fat

    6. #6
      Member
      Join Date
      Feb 2012
      Location
      Tennessee
      Posts
      27

      Default

      When I was on abilify I paced nonstop myself. I do blame abilify for the fact that I pace more than normal now even though I'm no longer on the drug.

    7. #7

      Default

      I pace a lot too I'm on 10mg ability one day I got tired of pacing decided to go for a walk down the road didn't stop till about 12.5 miles later

    8. #8
      Senior Member firemonkee's Avatar
      Join Date
      Mar 2009
      Location
      Southend on sea
      Posts
      5,117

      Default

      Whilst waiting for my fortnightly injection i have noticed several incidences of people pacing up and down. They were all people on antipsychotics. A person who has his injections on the same day as me was regularly doing it but hasn't recently. I guess he was given something to counter the side effect.
      Yet inside there is this perpetual nagging doubt;
      the feeling we are possessed by a 'subtle lack of togetherness''.

      If we really want to say what helps in mental health, there’s a straightforward mantra and it goes like this:

      “Some people find medication helpful. Some people find therapy helpful. Some people find medication and therapy helpful. Some people don’t find either helpful.”


      My newspaper


    9. #9
      skyblue
      Guest

      Default

      I always pace when 'high' (not keen on that word, but it's the only word I can use for you guys to understand) & hearing auditory. Moi Label est Schizo-Affective Disorder by one Consultant, Bipolar with Psychotic Features by another. I feel that many people who experience the same pace too. Have just started Abilify and I'm pacing even more so now.

    10. #10
      ettiene.dyer
      Guest

      Default

      A lot of it has to do with meds in my experience. Prior to meds I was full blown psychotic, I didn't do a lot of pacing unless I was confined (which is kinda natural in my opinion), but I did like to take long walks. ON abilify I noticed that I was more anxious and had generalized anxiety and paced a lot. Since switching to Geodon (at a low dose) I do not pace and I do not have anxiety.

    Register To Comment
    Page 1 of 3 123 LastLast

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •